Heavy Snow, Livingston
- When
- March 23, 2:50 AM EST to 3:01 PM EST
- Where
- Livingston forecast zone
- Property damage
- $50,000
- Reported by
- CoCoRaHS
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
Low pressure moved east from Iowa across western Pennsylvania to the mid-Atlantic Coast. The low brought a blanket of seven to nine inches of heavy, wet snow to parts of western New York.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure moved east from Iowa across western Pennsylvania to the mid-Atlantic Coast. The low brought a blanket of seven to nine inches of heavy, wet snow to parts of western New York. The snow resulted in slick roads and numerous motor vehicle accidents. In some locations, the weight of the moisture-laden snow brought down power lines. About 5000 customers were without power in southern Erie, Cattaraugus and Allegany counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 22, 10:26 PM EST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1126 PM EDT TUE MAR 22 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM FORMING OVER THE CENTRAL MISSISSIPPI VALLEY
WILL MOVE EAST TO NORTHERN ILLINOIS BY WEDNESDAY MORNING AND ACROSS
THE OHIO VALLEY WEDNESDAY WHILE SPREADING FROZEN PRECIPITATION
ACROSS WESTERN NEW YORK LATE TUESDAY NIGHT THROUGH WEDNESDAY BEFORE
EXITING OFF OF THE MID ATLANTIC COAST THURSDAY MORNING. EXPECT
RIDGING TO BUILD BACK OVER THE GREAT LAKES IN THE WAKE OF THE LOW
THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
MOISTURE STREAKING EASTWARD ALONG A TIGHTENING H85 BAROCLINIC ZONE
IS DISPLAYING ITSELF (AT 03Z) AS A SWATH OF MODERATE INTENSITY PCPN
FROM WISCONSIN AND LOWER MICHIGAN TO THE SOUTHWEST CORNER OF NEW
YORK STATE. WHILE THE TIMING OF THE PCPN HAS BEEN ON TARGET ACROSS
THE WRN SOUTHERN TIER...HAVE SLOWED THE NORTHWARD PROGRESSION DOWN
BY SOME 3 HOURS FOR THE IAG FRONTIER AND GENESEE VALLEY.
A BULGE IN THE PCPN IS SEEN ON CANADIAN AND U.S. RADARS BACK ACROSS
MICHIGAN AND LAKE HURON...AND THIS PCPN WILL END UP OVER MUCH OF WRN
NEW YORK AFTER 06Z. THE SNOW WILL THEN SPREAD ACROSS HE FINGER LAKES
DURING THE PRE DAWN HOURS...WITH FAIRLY STEADY SNOW ANTICIPATED
ACROSS THE REGION DURING THE DAY WEDNESDAY.
FAVORABLE DYNAMICS AND DECENT MOISTURE ADVECTION (PWATS ON THE ORDER
OF 0.75")WILL RESULT IN AN ADVISORY LEVEL SNOW EVENT ACROSS MUCH OF
THE FORECAST AREA. CURRENT THINKING IS THE GREATEST SNOWFALL TOTALS
SHOULD BE ACROSS ALLEGHENY/LIVINGSTON/SOUTHERN ONTARIO COUNTIES
GIVEN THE HIGHER TERRAIN AND PROXIMITY TO DEEPER MOISTURE. SNOW MAY
CHANGE OVER TO SLEET AND POSSIBLY FREEZING RAIN ACROSS PARTS OF THE
WESTERN SOUTHERN TIER WHERE WARMER AIR ALOFT SHOULD ALLOW FOR A
CHANGEOVER TO OCCUR FOR A FEW HOURS WED MORNING. THEN THE PCPN WILL
CHANGE BACK TO JUST SNOW LATE WEDNESDAY AS THE COLDER AIR WRAPS BACK
IN BEHIND THE LOW. AM THINKING THAT ANY ICE ACCUMULATIONS ACROSS THE
WESTERN SOUTHERN TIER SHOULD BE MINIMAL GIVEN GROUND WARMTH AND
INSOLATION.
SNOW SHOULD CONTINUE ACROSS MUCH OF THE FORECAST AREA ON WEDNESDAY
BEFORE TAPERING OFF IN INTENSITY BY WED AFTERNOON AS THE AREA OF
STRONGEST FRONTOGENESIS IS PUSHED EAST AWAY FROM THE FORECAST AREA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
EARLY WEDNESDAY EVENING SFC LOW PRESSURE WILL BE FOUND PASSING
EASTWARD JUST TO OUR SOUTH THROUGH PENNSYLVANIA. COLDER AIR ON THE
BACK SIDE OF THIS SYSTEM ADVANCING ACROSS OUR REGION WILL MAINTAIN
PRECIPITATION AS ALL SNOW ACROSS THE REGION. THERE MAY STILL BE A
LITTLE MIXING ACROSS EASTERN PORTIONS OF OUR SOUTHERN TIER BUT
THIS WILL QUICKLY CHANGE TO ALL SNOW AS TEMPERATURES ALOFT QUICKLY FALL.
A SHORTWAVE PASSING FROM WEST TO EAST ACROSS THE REGION WEDNESDAY
EVENING WILL LIKELY PRODUCE ADDITIONAL SNOW. ALSO AT THE SURFACE
ACROSS THE NIAGARA FRONTIER EXPECT FRICTIONAL CONVERGENCE TO ALSO
SPAWN ADDITIONAL SNOW SHOWERS. WITH THIS SAID EXPECT ADDITIONAL
ACCUMULATIONS OVERNIGHT WEDNESDAY TO RUN AROUND AN INCH...WITH A
FOCUS AREA OF THE SOUTHERN GENESEE VALLEY UP TO 2 INCHES. TOWARDS
THE NORTH COUNTY ADDITIONAL SNOW WILL BE LESS WITH LESS THAN AN
INCH EXPECTED. TEMPERATURES WEDNESDAY NIGHT WILL RUN BELOW
NORMAL...DROPPING INTO THE LOWER 20S...AND TEENS.
FOR THURSDAY MOIST CYCLONIC FLOW WILL REMAIN ACROSS THE AREA WITH
NORTHWEST WINDS AT THE SURFACE. ANOTHER EMBEDDED SHORTWAVE AROUND
THE UPPER LEVEL LOW OVER CANADA WILL PRODUCE ENOUGH SYNOPTIC LIFT
FOR LIGHT SNOW SHOWER ACTIVITY THROUGH THE DAY. ALSO WITH 850S
DROPPING TO -12C TO -13C A FEW LAKE EFFECT SNOW SHOWERS MAY ALSO
DEVELOP DOWNWIND OF LAKE ONTARIO.
WITH THIS FLOW...AND LINGERING MOISTURE IN THE LOWER LEVELS BENEATH
AN INVERSION WILL GO PESSIMISTIC WITH THE SKY CONDITIONS AND KEEP
SKIES CLOUDY RIGHT THROUGH THE DAY. THE AREA THAT MAY SEE A FEW
BREAKS OF SUNSHINE WILL BE ACROSS THE NORTH COUNTRY.
AVERAGE TEMPERATURES THIS TIME OF YEAR CALL FOR HIGHS IN THE MID
40S. WE WILL NOT COME CLOSE TO THESE TEMPERATURES AS A COLD POOL OF
AIR ALOFT AND OVERCAST SKIES WILL KEEP AFTERNOON HIGHS IN THE MID
20S TO LOWER 30S. THESE READINGS WILL BE 15 TO 20 DEGREES BELOW
AVERAGE.
THURSDAY NIGHT LIGHT SNOW SHOWERS WILL REMAIN...ESPECIALLY ACROSS
UPSLOPE REGIONS OF THE SOUTHERN TIER AND DOWNWIND OF LAKE ONTARIO.
MANY AREAS THURSDAY NIGHT WILL DROP INTO THE TEENS...THOUGH WITH
FORECASTING MORE CLOUD COVER THAN THE MODELS...WILL KEEP OVERNIGHT
LOWS A FEW DEGREES WARMER THAN MOS MODEL OUTPUT.
FRIDAY THE HEIGHTS OF THE COLDER AIR ALOFT WILL CROSS THE REGION
WITH 850S DROPPING TO NEAR -15C. THOUGH WITH THIS COLDER
AIR...THINNING MOISTURE WILL LIKELY ALLOW FOR MORE SUNSHINE...THOUGH
TEMPERATURES WILL RUN SIMILAR TO THURSDAY...WITH MANY AREAS IN THE
20S. WITH A PERSISTENT FLOW FRIDAY...WILL CONTINUE WITH SCATTERED
LIGHT SNOW SHOWERS MAINLY DOWNWIND OF LAKE ONTARIO WHERE LAKE EFFECT
SNOW WILL LIKELY FORM.
CONTINUED COLD FRIDAY NIGHT WITH ANY SNOW ACTIVITY LIKELY DOWNWIND
OF LAKE ONTARIO ACROSS THE GENESEE VALLEY AND NORTHERN FINGER LAKES
REGION.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
COLD AIR WILL REMAIN ENTRENCHED THROUGH AT LEAST MONDAY AS A CLOSED
UPPER LEVEL LOW LINGERS OVER EASTERN CANADA. 850S REMAIN IN THE -10C
TO -14C THROUGH MONDAY AT THIS WILL TRANSLATE TO SURFACE
TEMPERATURES SOME 10 TO 15 DEGREES BELOW NORMAL.
SATURDAY A SECONDARY SURFACE TROUGH WILL HANG BACK ACROSS NORTHERN
LAKE ONTARIO...AND WITH SEVERAL QUICK SHORT WAVES ROTATING AROUND
THIS CLOSED UPPER LEVEL LOW...ENOUGH SYNOPTIC LIFT AND LOW LEVEL
CONVERGENCE MAY PRODUCE SNOW SHOWERS ACROSS THE REGION. THE MOST
LIKELY AREA WILL BE DOWNING OF LAKE ONTARIO WHERE A NORTHERLY WIND
MAY PRODUCE LAKE EFFECT SNOW. HOWEVER DAYTIME ACTIVITY WILL BECOME
MORE CELLULAR AND SCATTERED. WILL JUST LEAVE LOW CHANCE POPS IN FOR
THIS DAY.
SATURDAY NIGHT AS LAKE EQUILIBRIUM LEVELS CRASH TO NEAR THE SURFACE
AND HIGH PRESSURE NOSES INTO THE REGION FROM NEAR JAMES BAY EXPECT
SKIES TO CONTINUE TO CLEAR AND SNOW CHANCES DWINDLE. TEMPERATURES
WILL AGAIN FALL INTO THE LOW 20S WITH SOME TEENS FOUND AGAIN IN
INTERIOR VALLEYS AND NEAR THE TUG HILL REGION.
SUNDAY WITH A DOME OF COLD AIR FOCUSES OVER THE NORTHEAST THE NEXT
STORM SYSTEM FROM THE PLAINS WILL LIKELY TRACK FURTHER TO THE SOUTH
ACROSS THE TENNESSEE VALLEY AND SOUTHEAST STATES. THIS SHOULD KEEP OUR
AREA DRY...BUT CHILLY ON SUNDAY.
CONTINUED DRY AND CHILLY ON MONDAY...THOUGH MODELS ARE SHOWING THE
UPPER LEVEL LOW OVER EASTERN CANADA SLOWLY DRIFTING EASTWARD. THIS
WILL ALLOW FOR SOME MODERATION TO BE FELT AT THE SURFACE...BUT AT
THIS TIME WE ARE ONLY TALKING A COUPLE OF DEGREES.
WILL CONTINUE THE DRY PATTERN ON TUESDAY AS WE WILL REMAIN BETWEEN A
STORM SYSTEM OFF THE SOUTHEAST STATES AND UPPER LEVEL LOW OVER
EASTERN CANADA. TEMPERATURES AGAIN MAY NUDGE SLIGHTLY WARMER THAN
THE PREVIOUS DAY...THOUGH STILL REMAIN 5 TO 10 DEGREES BELOW NORMAL.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS FOUND ACROSS THE MAJORITY OF WESTERN AND NORTH
CENTRAL NEW YORK AT 00Z WILL DETERIORATE TO MVFR DURING THE COURSE
OF THE NIGHT. KJHW IS ALREADY EXPERIENCING MVFR CIGS OF 1500-2500'.
THE LOWERING CIGS WILL BE ACCOMPANIED BY LIGHT SNOW...WHICH WILL
OVERSPREAD MUCH OF THE REGION OVERNIGHT. FOR THE WESTERN SOUTHERN
TIER (KJHW/KELZ)...THE PCPN WILL BE A WINTRY MIX OF SLEET...FREEZING
RAIN AND SNOW.
BY DAYBREAK...IFR CIGS WILL BE FOUND ACROSS WESTERN NEW YORK WHILE
VSBYS WILL GENERALLY RANGE FROM 2-4SM IN MAINLY SNOW. AGAIN...THE
WESTERN SOUTHERN TIER WILL LIKELY EXPERIENCE A MIX OF PCPN. FOR
SITES EAST OF LAKE ONTARIO (KART)...VFR CONDITIONS ARE FORCEAST TO
REMAIN IN PLACE.
THE UNSETTLED WEATHER COULD LEAD TO SOME LOCALLY PRODUCED DELAYS...
MAINLY DURING THE DAY WEDNESDAY.
.OUTLOOK...
WEDNESDAY NIGHT...IFR/MVFR IN SNOW.
THURSDAY...MAINLY MVFR IN LINGERING SNOW SHOWERS AND CIGS.
FRIDAY AND SATURDAY...MVFR/VFR IN CIGS.
SUNDAY...VFR.
&&
.MARINE...
HIGH PRESSURE ACROSS THE EASTERN GREAT LAKES WILL DIMINISH
AS A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OHIO RIVER VALLEY WED
THROUGH WED NIGHT. TIGHTENING PRESSURE GRADIENT BETWEEN THE HIGH AND
THE LOW WILL GENERATE SMALL CRAFT ADVISORY LEVEL WINDS ACROSS
WESTERN LAKE ONTARIO TONIGHT THROUGH WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EDT WEDNESDAY FOR
NYZ003>006.
WINTER WEATHER ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR NYZ001-
002-010>014-021-085.
WINTER WEATHER ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR NYZ019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR LOZ042-043.
&&
SYNOPSIS...WOOD
NEAR TERM...RSH/WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...RSH/WOOD
MARINE...WOODHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 414 PM EDT TUE MAR 22 2011 NYZ007-008-232015- JEFFERSON-LEWIS- 414 PM EDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-232015- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 414 PM EDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>014-021-085-232015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- ALLEGANY-SOUTHERN ERIE- 414 PM EDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-232015- CHAUTAUQUA-CATTARAUGUS- 414 PM EDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-232015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 414 PM EDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 155 AM EDT WED MAR 23 2011 NYZ001-010>013-085-230730- NIAGARA-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...BATAVIA... WARSAW...GENESEO...ORCHARD PARK...SPRINGVILLE 155 AM EDT WED MAR 23 2011 ...A BURST OF SNOW TO MOVE INTO THE REGION... AT 155 AM...THE LEADING EDGE OF A LARGE AREA OF SNOW EXTENDED FROM HAMBURG TO ARCADE. THIS SNOW EXTENDED BACK SOUTH AND WEST ACROSS THE SOUTHERN TIER. THE SNOW WILL SPREAD ACROSS THE BUFFALO METRO AREA BETWEEN 2 AND 3 AM...AND BECOME BRIEFLY HEAVY ALMOST IMMEDIATELY. ROADS WILL SLICKEN UP QUICKLY. MOTORISTS SHOULD USE EXTRA CARE AND BE READY FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS. NYZ019>021-230730- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 155 AM EDT WED MAR 23 2011 ...SNOW TO CONTINUE... AT 155 AM...LIGHT TO MODERATE SNOW COVERED THE ENTIRE REGION. THE SNOW WILL BEGIN TO MIX WITH SLEET SOUTH OF JAMESTOWN AND OLEAN BY 4 AM. SNOWFALL RATES OF UP TO AN INCH PER HOUR ARE POSSIBLE OTHERWISE. TRAVEL WILL BE DIFFICULT OVERNIGHT. SFM
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292641, 292642, 292643, 292644.